I am not sure is this question for you or for some other doctor. If it is not you speciality could you be so kind and forward it to somebody else.
My questions are: How many times can blood patch be done? What kind of doctor is responsible for this treatment? How many days need to pass between the treatment?
My sister died in August, 2007 a month after she gave a birth to a beautiful girl. During the labor she was given an epidural anesthesia when the anesthesiologist made a hole in the dura. after that my sister had a terrible headache and the same doctor-anesthesiologist treated her at her home for a month. Two times she did blood patch at the hospital and alone without advices and consultations of other doctors. The first blood patch was done in August 11, 2007 and the second in August 14, 2007. My sister died in Avgust, 17 2007 because her liver started to bleed and she suffocated in her own blood. / Autopsy report /. When she died she had a catheter in her spine for the next blood patch.
Now, the court proceeding is going on.The doctor is accused for unconscionable treatment. I would like to know more about the blood patch because I am going to be the witness very soon.
Thank you in advance
What can happen during a spinal epidural, given in L4/5 for sinal stenosis, when a "wet tap" is apparent. Was given a blood patch immediatley, but with the wrond needle, as the office was not equipped with the "correct one" and used a larger size needle. As the blood patch was administered, I passed out and seized. Was admitted to hosp, thru, Er, as docs office was within the hosp, was wheeled down on gurney, and vomitted violently the whole time. Right before i went out (vageled or seized) I got SO hot i felt like my brain was frying, and I could hear them, saying open your eyes, and i could not. They slapped my face, threw water on me, and finally i could speak, and said stop slapping me. And then i came to, I was so physically drained, i felt like i was in the worst street fight i have ever been in. They did cat scan and found air in brain, due to leak, and was given IV saline/caffiene overnight and discharged in morning. Then the worst headache i ever had, came one, and ringing in my ears, bright lights killed me or the sun light. It has been two years almost since this has happened. And i am not right at all. The nuero that did the injection, when called days after when the headache came, neck stiffness, nausea........said it was NOT from epidural......to see family doc, family doc said it was muscular skeletal, and was not help. WEnt back to Neuro after symthoms did not get away, and wanted to do a spinal tap.......to see if i had menigitis. and i agreed, but he could not do it for a week, he was going out of town. Well that gave me more time to think about it, and thought i do not want this man touching me. Any other epidural i had for my back was ALWAYS done under flouroscope, in a recovery room type setting, and i was sedated. This one i was standing up, and no flouroscope, and then the craziness ensuing when they could not find the right NEEDLE to do patch with. My symthoms that have persisted are, fainting, i get real hot in the face, and then BAM i am out. NOt out for long, but find myself either in someones arms that caught me, or the floor. SEVERE fatigue, like i said like i was in worst street fight, and loss of weight, 20 lbs, and i am skinny to begin with, and nausea and headache. I had second blood patch about a year later, cause no one else would do one, saying it should have healed by now. Neurologist said it could still be leaking and that is when it was scheduled. When i went to have it done, the anesth could not get the needle in, and thought there was a mass there L4/L5 so they did a myeogram/cat scan....found nothing, but rescheduled the blood patch for another day. Well, i must have gotten another leak or exasperated the one i had, cause I got that headache from hell, and had to go to local ER, given nubane and torodol, and sent home, and it came back, same routine at ER, called where i had myelogram done and went into interventional radiology to have blood patch that morning. I felt better, but not for long,. THE ONLY relief i have had for any period of time is when i was given a steriod, predisone regimen for 3-4 weeks back in Aug 07, in 3 days i felt like a new man! But then by October the sympthoms returned. First the headache, Oh forgot i would get chilled to the bone where my teeth would chatter, and i would wrap myself up in blankets, and the nausea, then the headache and sever fatigue, like some one drained every bit of energy out of me. SO WHAT could have happened during the original epidural, that two years later i still have no life. I have lost just about everything i have worked my whole life to get, have not worked much in last two years, as i operate heavy equipment and passing out is NOT acceptable!!!!!!!! But i do not know where to go from here, another blood patch? I have been to cardio, tilt table, echo, stress test.......all neg. MRAwhat could they have done to cause this to be this long lasting....nerve root damage, vagal response damage????
I am so sorry about your sister. I had to have a mylogram done due to severe pain following a two level cervical fusion. Afterwards as I was leaving the hospital I received a call that my brother had been killed in a motorcycle accident. Therefore I was not able to remain laying down as they had instructed me to do. I had a terrible spinal headache. Two days afterwards I went to the ER and had a blood patch done. I still wasn't able to do exactly as I should because of the funeral services, so the patch didn't last. I went back the next day and had another blood patch done and this time it clotted. I had two within a week. An anesthesioligist did mine both times.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.